Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

23 year old with depression, mood swings. Taking yasmin and cymgen. Have spotting and acne. Alternate medication?

Good Evening, My daughter, 23 years old, is on Yasmin for about a year. She was prescribed the pill for her acne which she developed at 20. She has a history of mood swings and depression which has returned very strongly. She is on Cymgen 60mg but still is extremely emotional. Her acne has not cleared and she also skipped per period, had in between spotting and now very heavy periods with a lot of menstrual pain. Do you think she should stop taking Yasmin and what would you suggest she should rather take? Kind regards Irmela
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012
First of Yasmin on first intention for birth control to prevent pregnancy and secondary intention as an anti-acne. So i will suggest that you stop Yasmin and if she is interested in contraceptive methods, she can take another option since yasmin is contraindicated in abnormal vaginal bleeding. I suggest for the acne, you try using oral or topical drugs such as cloxacillin or erythromycin cream or you can use prescription formulas such as retinoic acid cream or salicylic acid cream used as anti-acne.
You could also try general methods like clean skin with non drying soap like Dove or Le Chat. Remove all dirts or make ups. Wash off twice daily.
Do no squeeze or try to expel the acne.

wish you the best
Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor